Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 62, NWS Milwaukee, WI

July 6, 2004Rock County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 6, 2004, 10:32 PM CDT for Rock County, Walworth County, Wisconsin. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2004, 10:32 PM CDT (03:32 UTC)
Expired
Jul 7, 2004, 12:00 AM CDT
In force
88 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Rock County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 37 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2004-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2004-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 070332
SVRMKX
WIC105-127-070500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1032 PM CDT TUE JUL 6 2004

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN

* UNTIL MIDNIGHT CDT

* AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES NORTH OF
  CLINTON...OR ABOUT 7 MILES SOUTHEAST OF JANESVILLE...AND MOVING
  EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DARIEN BY 1050 PM CDT.
  DELAVAN LAKE BY 1105 PM CDT.
  WILLIAMS BAY BY 1110 PM CDT.
  ELKHORN BY 1115 PM CDT.
  COMO BY 1120 PM CDT.
  LAKE GENEVA BY 1125 PM CDT.
.

.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4274 8900 4255 8901 4253 8833 4276 8832

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:10 PM CDT, 8 hours 22 minutes earlier.

Area forecast discussion, Jul 6, 2:10 PM CDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
210 PM CDT TUE JUL 6 2004

.DISCUSSION...FORECAST FOCUS ON APPROACHING SHORTWAVE AND EVOLUTION
TO CLOSED LOW ON WEDNESDAY.

RADAR SHOWING CURVED LINE OF SHOWERS/POSSIBLE THUNDERSTORMS FORMING
IN EASTERN IA AS NEXT SHORTWAVE OVER MN PUSHES EAST.

CAPES ARE RATHER SMALL...BUT DEWPOINTS STILL IN THE LOWER TO MID 60S
SO SCT SHOWERS WILL BE POSSIBLE THIS EVENING AS THE SHORTWAVE MOVES
INTO WISCONSIN.  BEST CHANCES OF SHOWERS WILL BE IN THE NW AREAS OF
THE FORECAST AREA.

UPPER LOW FORMS OVER FAR N WI/U.P. AREA BY MORNING.

COLDER AIR ALOFT ON WEDNESDAY...BUT LAPSE RATES REMAIN NEAR MOIST
ADIABATIC.  FAIR AMOUNT OF LOW AND MID LEVEL MOISTURE...ALONG WITH
CYCLONIC FLOW AROUND UPPER LOW SHOULD RESULT IN SCATTERED SHOWERS
WEDNESDAY...MORE LIKELY IN THE NORTH SECTIONS CLOSER TO THE LOW.
AS LOW MOVES OFF...RIDGE TAKES OVER FOR THURSDAY.

LARGE CLOSED OFF UPPER LOW WILL THEN SLOWLY PROGRESS EWD INTO THE
SOUTHWEST CANADIAN PROVINCES FOR THE REMAINDER OF THE WEEK. STRONG
JET STREAM WILL BE PRESENT JUST SOUTH OF THIS FEATURE OVER THE
PACIFIC NW TO THE NRN PLAINS. THIS WILL SET UP RIDGE AXIS OVER GREAT
LAKES WITH SLY SURFACE FLOW BEGINNING THU NIGHT. ABOVE NORMAL TEMPS
ARE FORECAST LATE IN THE WEEK.

FORECAST PROBLEM THEN CENTERS ON CONVECTION FORMING TO THE WEST
POSSIBLY RIDING EAST WITH THE STRONGER WESTERLIES ACROSS THE UPPER
MISSISSIPPI VALLEY REGION.

&&

.MKX...WATCHES/WARNINGS/ADVISORIES...NONE

&&

HENTZ
Hazardous weather outlook, Jul 6, 5:00 AM CDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 AM CDT TUE JUL 6 2004

WIZ046-047-051-052-056>060-062>072-070921-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
500 AM CDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ALTHOUGH THUNDERSTORMS ARE POSSIBLE...THEY ARE NOT EXPECTED TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF THUNDERSTORMS WILL RETURN ON SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS WILL NOT BE NEEDED.

XX

In the hours before

Local storm report, Jul 6, 10:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1012 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TORNADO          1 S JUDA                42.58N 89.51W
07/06/2004  F0               GREEN              WI   LAW ENFORCEMENT

            FUNNEL CLOUD OBSERVED BY TRAINED SPOTTER BECAME TORNADO
            AS IT TOUCHED DOWN SOUTH OF JUDA. DAMAGE INCLUDED TWO 30
            FOOT PINE TREES PULLED OUT OF GROUND AND SEVERAL OTHER
            TREES DAMAGED. SPOTTY NORTHEAST DAMAGE PATH FROM BRUNKOW
            ROAD TO COUNTY S TO GIESE RD.

&&

TZ

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.